Thunderstorm Wind, Oneida
- When
- July 9, 2:40 AM EST
- Where
- Oneida County, 0.69 mi N of Camden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 43.340, -75.750
A few trees were knocked down.
A hot and humid airmass prevailed across central New York as a warm front stayed north of the region. High temperatures rose into the 90s as weak upper level impulses and localized boundaries interacted with this airmass to produce scattered thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A hot and humid airmass prevailed across central New York as a warm front stayed north of the region. High temperatures rose into the 90s as weak upper level impulses and localized boundaries interacted with this airmass to produce scattered thunderstorms. The environment was one of high cape and shear, allowing any thunderstorms that developed to easily become severe, producing wind damage and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 9, 12:43 AM EST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 143 AM EDT MON JUL 9 2007 .SYNOPSIS... SEVERAL DISTURBANCES MOVING OUT OF CANADA AND A FRONTAL BOUNDARY WILL COMBINE TO CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NEW YORK EARLY THIS MORNING. SOME OF THESE STORMS MAY PRODUCE STRONG GUSTY WINDS...HEAVY RAIN AND HAIL. HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE 90S ON TODAY AND TUESDAY BRINGING HEAT INDEX VALUES TO 95 TO 100...ESPECIALLY OVER HIGHLY URBANIZED AREAS. THE HOT AND HUMID AIR WILL HELP PRODUCE SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. AN APPROACHING COLD FRONT COULD BRING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS BY WEDNESDAY...ALONG WITH SOMEWHAT COOLER TEMPERATURES. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... UPDATE - MCV WHICH TRACKED EWD ACRS LOWER ONTARIO INTO WRN/CNTRL NYS THIS AFTN PRODUCED TSRA OVER THE NRN ZONES AND CNTRL SRN TIER. THIS ACTIVITY IS MOVG OFF TO THE SE. NXT S/WV UPSTREAM WITH CONVECTION BLOSSOMING OVER GEORGIAN BAY. SHORT RNG MDLS SHOW DVLPMNT OF IMPRSV 40-45 KT 925 MB JET OVER LOWER ONTARIO INTO WRN NYS BY 06Z. POTNL FOR MCS LATER TNGT...SPCLY CNTRL AND NRN ZONES...AND CRNT FCST INDICATES THIS SO NO CHGS ANTICPTATED. PREV - NEXT STRONGER VORT MAX IS LOCATED OVER LK HURON AND PRODUCED SVR WX OVER UP OF MI THIS MORNING AS SVR STORMS DEVELOPED. 12Z MODELS INDICATE THIS WAVE WILL MOVE INTO WRN NY ARND 01Z TONIGHT AND BRING ANOTHER CONVECTIVE COMPLEX ACROSS UPSTATE NY DRNG THE OVERNIGHT HRS. SFC WARM FRONT IS CRNTLY LOCATED JUST NORTH OF WATERTOWN AND CUD SLIP SLIGHTLY SOUTH STRADDLING NRN ZONES THIS EVENING. WAVE RIDING ALONG THIS BOUNDARY WUD GIVE BEST CHCS FOR THUNDERSTORMS TO NRN SUSQUEHANNA REGION NORTHWARD BTWN 03Z-12Z TONIGHT. H8 JET INCREASES AND THETA-E GRADIENT SETS UP TONIGHT WITH MODEST INSTABILITY IN PLACE. YET ANOTHER SHOT FOR SVR WX WILL EXIST WITH THIS WAVE AS IT MOVES THRU NRN HALF OF CWA. BEST COURSE OF ACTION WILL BE TO KEEP POPS ENTIRE OVERNIGHT PD WITH LIKELY FAR NORTH TAPERING TO 30 ACROSS THE SRN TIER. AREAS FROM ESSENTIALLY ROUTE 17 SOUTH WILL SEE VRY LITTLE TONIGHT. && .SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/... AS FOR MONDAY...CDFNT IS SLOWING AND WILL JUST BARELY MAKE IT INTO CWA DURING THE AFTERNOON. HAVE ONLY GONE WITH CHC POPS OVER FINGER LKS/WRN MOHAWK VALLEY MONDAY AS MOST FORCING AND FOCUS FOR CONVECTION REMAINS TO OUR NORTH. WITH DWPTS INCRSNG INTO THE M-U 60S CAPES WILL BE HIGH. THUS POTENTIAL FOR SVR WX AFTER APPROX 18Z OVER UPSTATE NY WITH DAMAGING WINDS BEING THE MAIN THREAT. HEAT WILL ALSO BE AN ISSUE TOMORROW WITH HIGHS APCHG THE L-M 90S AREAWIDE. COUPLE THIS WITH THE HUMID AIRMASS AND SOME LOCATIONS MAY HIT HEAT INDICES OF 100 DEGREES FOR A VERY BRIEF PD TOMORROW AFTERNOON. NOT ENUF TO WARRANT HEAT ADVISORY AT THIS TIME AS VALUES MAX OUT FOR ABOUT ONE HOUR BEFORE DROPPING BACK INTO THE 90S. MAY SEE SOME PLACES APPROACH RECORD HIGHS TOMORROW: BINGHAMTON - 95(1988) SYRACUSE - 97 (1988) WILKES-BARRE/SCRANTON - 96 (1988) SUMMERTIME PATTERN CONTINUES WITH HOT AND HUMID CONDITIONS AND A FRONTAL BOUNDARY LINGERING NEAR THE LAKES. NOT A LOT OF FOCUS FOR STORMS BUT DO NOT BELIEVE MUCH LIFT WILL BE NEEDED SO ITS HARD TO RULE OUT CONVECTION ANY PERIOD. HEAT INDICIES ON MON ARE NEAR THE ADVISORY LEVEL...WOULD NEED TO SEE MORE WIDESPREAD DEW POINTS IN THE 70 RANGE TO PUSH IT OVER THE TOP. HAVE BUMPED TEMPS UP A HAIR AGAIN ON TUESDAY AS COOLER AIR IS NOT EXPECTED TO MAKE IT DOWN INTO NY. WED SHOULD BE A LITTLE COOLER WITH MORE CLOUDS AND SHOWERS AND TSTMS AS THE NEXT SYSTEM APPROACHES. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... COLD FRONT PUSHES THROUGH THE AREA WED NIGHT INTO THURSDAY. THU NIGHT SHOULD BE DRY BEHIND THE FRONT. HOWEVER CANNOT RULE OUT CLOUDS AND A RW- ...20 POP...ON FRI WITH CYCLONIC FLOW ALFT AND UPSLOPE INTO THE THE SOUTHERN TIER. SEASONABLE TEMPERATURES FOR THE WEEKEND. WEAK FRONT MOVES DOWN LATE SAT INTO SUNDAY GIVING US ANOTHER CHANCE OF SOME SHOWERS AND TSTMS. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... MAIN FOCUS NEXT 24H IS THUNDERSTORMS. THUNDERSTORMS OVER LAKE ONTARIO WILL AFFECT MUCH OF UPSTATE NY TERMINALS THROUGH 11Z. THIS COULD BRING BRIEF IFR VSBYS AND MVFR CIGS IN HEAVY RAIN. ALSO COULD SEE AN ISOLATED 40 KT GUST. AVP SHOULD STAY S OF TS AND REMAIN VFR. WITH THE RAIN EARLIER AT ELM...VALLEY FOG HAS FORMED. VSBY AND CIG BOUNCING BETWEEN LIFR AND MVFR/VFR. AFTER THE BATCH OF TS OVER THE BIG LAKE MOVES THROUGH SHOULD BE QUIET FOR THE REST OF THE MORNING INTO THE AFTN. MORE TS ARE LIKELY LATER THIS AFTN AND EVENING BUT TIMING AND UNCERTAINTY TOO MUCH TO PUT IN TAFS ATTM. AGAIN BEST CHCS WILL BE RME AND SYR. ANY TS COULD HAVE BRIEF IFR VSBYS AND MVFR CIGS. LIGHT AND VARIABLE WINDS THIS MORNING WILL INCREASE TO 10 TO 15 KTS WITH HIGHER GUSTS OUT OF THE SW LATE MORNING INTO AFTN. WINDS DIE BACK TO LIGHT AND VARIABLE AROUND SUNSET. SHOWERS AND THUNDERSTORMS POSSIBLE EACH AFTERNOON THROUGH THURSDAY...PERHAPS PRODUCING BRIEF RESTRICTIONS. EARLY MORNING FOG/HAZE ALSO POSSIBLE...ESPECIALLY AT KELM. OTHERWISE...LOOK FOR VFR. BEST CHC OF WIDESPREAD THUNDER WILL BE ON WEDNESDAY AFTERNOON AHEAD OF A COLD FRONT. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...BMW NEAR TERM... SHORT TERM...BMW LONG TERM...BMW AVIATION...DJP/TAC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 954 AM EDT SUN JUL 8 2007 NYZ009-015>018-023-025-036-037-044>046-055>057-091400- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-SCHUYLER- TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE- 954 AM EDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NEW YORK THIS AFTERNOON. LOCATIONS NORTH OF THE SOUTHERN TIER WILL BE THE MOST LIKELY AREAS TO SEE SEVERE STORMS...WITH A LESSER CHANCE ALONG THE NEW YORK AND PENNSYLVANIA BORDER. THESE STORMS WILL BE CAPABLE OF PRODUCING SEVERE WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS COULD DOT THE AREA MONDAY AFTERNOON AND EVENING. ISOLATED SEVERE STORMS ARE POSSIBLE...WITH STRONG WINDS THE MAIN THREAT. IT WILL BE HOT AND HUMID MONDAY AND TUESDAY. IN HIGHLY URBANIZED...NORMALLY WARMER AREAS...HIGHS IN THE MID 90S ARE EXPECTED. HEAT INDICES MAY REACH THE UPPER 90S...AND POSSIBLY EVEN APPROACH 100 DEGREES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NYZ022-024-062-PAZ038>040-043-044-047-048-072-091400- STEUBEN-CHEMUNG-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 954 AM EDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STORMS CLOSEST TO THE PENNSYLVANIA AND NEW YORK BORDER MAY PRODUCE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY IT WILL BE HOT AND HUMID MONDAY AND TUESDAY. IN HIGHLY URBANIZED...NORMALLY WARMER AREAS...HIGHS IN THE MID 90S ARE EXPECTED. HEAT INDICES MAY REACH THE UPPER 90S...AND POSSIBLY EVEN APPROACH 100 DEGREES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 125 AM EDT MON JUL 9 2007 NYZ045-046-090630- CHENANGO NY-OTSEGO NY- 125 AM EDT MON JUL 9 2007 ...LINE OF STRONG THUNDERSTORMS MOVING ACROSS NORTHERN CHENANGO AND OTSEGO COUNTIES... * AT 121 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM UNADILLA FORKS TO LEONARDSVILLE TO EARLVILLE...AND MOVING SOUTHEAST AT 25 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... LEONARDSVILLE AND EARLVILLE AT 130 AM EDT... SOUTH EDMESTON AT 140 AM EDT... EXETER CENTER AND LAMBS CORNERS AT 145 AM EDT... COLUMBUS AND BURLINGTON AT 150 AM EDT... OAKSVILLE AT 155 AM EDT... NEW BERLIN AT 200 AM EDT... TODDSVILLE AND PITTSFIELD AT 205 AM EDT... HYDE PARK AND INDEX AT 210 AM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 238 AM EDT MON JUL 9 2007 NYZ018-090800- ONONDAGA NY- 238 AM EDT MON JUL 9 2007 ...STRONG THUNDERSTORMS MOVING INTO THE AREA OFF LAKE ONTARIO... * AT 236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STRONG THUNDERSTORMS. THE SOUTHEASTERN TIP OF THESE THESE STORMS WAS LOCATED 24 MILES WEST OF LYSANDER...AND MOVING SOUTHEAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... LYSANDER AND PLAINVILLE AT 315 AM EDT... BALDWINSVILLE AT 325 AM EDT... SENECA KNOLLS AND VILLAGE GREEN AT 330 AM EDT... BAYBERRY AND WOODARD AT 335 AM EDT... MATTYDALE AND NORTH SYRACUSE AT 340 AM EDT... LYNCOURT AND SYRACUSE AT 345 AM EDT... EAST SYRACUSE AND DE WITT AT 350 AM EDT... MINOA AND KIRKVILLE AT 355 AM EDT... EXPECT FREQUENT DEADLY LIGHTNING WITH THESE STORMS. DAMAGING WINDS, HEAVY DOWNPOURS, AND SMALL HAIL ARE ALSO POSSIBLE. PADAVONA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 311 AM EDT MON JUL 9 2007 NYZ009-037-090830- ONEIDA NY- 311 AM EDT MON JUL 9 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 310 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED 19 MILES WEST OF CAMDEN...AND MOVING EAST AT 50 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CAMDEN AND FLORENCE AT 330 AM EDT... VIENNA AT 335 AM EDT... TABERG AND LEE AT 340 AM EDT... POINT ROCK AND VERONA MILLS AT 345 AM EDT... STOKES CORNER AND DELTA LAKE AT 350 AM EDT... WESTERNVILLE AND FRENCHVILLE AT 355 AM EDT... HOLLAND PATENT AND STEUBEN AT 400 AM EDT... BARNVELD AND TRENTON FALLS AT 405 AM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. PADAVONA
The Ft Drum radar (KTYX), 47 km away, was scanning. The volume nearest the first event began at 07:40 UTC.
21 hail, 10 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
A few trees were knocked down.
A tree and a wire were blown down on South Lebanon Road. |
Trees were blown down.
A tree was blown down in Arnot Forest.
Trees and wires were blown down from Addison to Caton.
Trees and wires were blown down.
Large branches were broken.
A tree fell onto a house.
Structural damage occurred to buildings.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46334, 46335, 46338, 46339, 46313, 46314, 46341, 46348, 46342, 46344, 46346, 46315, 46316, 46347, 46317, 46318, 46319, 46320, 46321, 46322, 46323, 46324, 46312, 46325, 46326, 46327, 46328, 46329, 46330, 46331, 46332, 46333.